Alert archive / North Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, NC

July 18, 2021Robeson County, North Carolina

NWS Wilmington, NC issued this special weather statement at Jul 18, 2021, 5:33 PM EDT for Robeson County, North Carolina. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2021, 5:33 PM EDT (21:33 UTC)
Expired
Jul 18, 2021, 6:30 PM EDT
In force
57 min
Issued by
NWS Wilmington, NC

County Robeson County, NC

The radar

The Wilmington radar (KLTX), 91 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2021-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 510 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2021-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
510 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
982 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

546 
WWUS82 KILM 182133
SPSILM

Special Weather Statement
National Weather Service Wilmington NC
533 PM EDT Sun Jul 18 2021
 
NCZ087-096-182230-
Robeson NC-Bladen NC-
533 PM EDT Sun Jul 18 2021

...STRONG THUNDERSTORMS WITH GUSTY WINDS WILL SWEEP ACROSS ROBESON 
AND WESTERN BLADEN COUNTIES UNTIL 630 PM EDT...

At 532 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rowland to near Abbottsburg. Movement was
north at 25 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Lumberton, Elizabethtown, Red Springs, Pembroke, Fairmont, St. 
Pauls, Bladenboro, Rowland, Boardman, Rex, Ammon, Butters, 
Hestertown, Shannon, Buie, White Oak, Elrod and Smiths.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3490 7894 3484 7890 3485 7880 3485 7849
      3484 7848 3447 7867 3446 7882 3448 7887
      3446 7890 3445 7894 3450 7930 3484 7923
      3483 7919 3495 7903
TIME...MOT...LOC 2132Z 202DEG 20KT 3454 7924 3449 7876 

$$

TRA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jul 18, 3:36 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 18, 3:36 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
336 PM EDT Sun Jul 18 2021

.SYNOPSIS...
A cold front will drop into the the eastern Carolinas and stall
Monday and Tuesday, bringing an increase in showers and
thunderstorms. More typical shower activity will return
Wednesday through Friday before another trough or front
approaches next weekend.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
An upper trough over the area will bring scattered to numerous
showers and thunderstorms to the area during the forecast period.
Expect coverage to be greatest during the afternoon and evening
hours with daytime heating.  Mins tonight and Monday night will fall
into the low to mid 70s with highs Monday limited to the mid 80s due
to clouds and precipitation.  Going into this, soils and waterways
are on the low side of normal so a flood watch will not be issued
attm but ponding of water is possible in heavier downpours during
the period.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
While northern portion of mid to upper trough over the Northeast
CONUS moves off to the east, the southern portion hangs back and
breaks off with a closed low over the southern Mississippi
Valley Tues into Wed. This leaves trough and front stalled to
the west and north with a deep moisture stream ahead of it
through the Carolinas with enhanced forcing aloft on Tues.
Overall, expect unsettled weather to continue into Tues with
considerable amount of clouds and shwrs around.

By Wed the mid to upper trough shifts far enough offshore to the
north and flattens out over the Carolinas as ridge noses its
way back north. This will feed a deeper W-NW flow of some drier
air into the Carolinas into Wed, but may leave Southeast NC and
SC in continued feed of SW flow of moisture. Therefore not
confident if we will see much drying into midweek and could
continue with a fair amount of clouds, but should see less
coverage of shwrs into Wed as front washes out, at least the
eastern half of forecast areas.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
A broader and flatter flow in the mid to upper levels Thurs into
Fri should allow some drying and will also keep sea breeze
convection closer to the coast as steering flow drives storms
eastward. Overall expecting mainly localized convection Thurs
through Fri, but models show trough digging down into the
weekend and a cold front into the Carolinas into early next week with
an uptick in convection expected. High temps should be right
around normal within a few degrees of 90 in a continued
summertime airmass.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
It is a good bet we will see scattered convection this
afternoon. Not sure about the timing, best guess 19-23Z.
Convective debris overnight. Could see a stray shower overnight
as well with moisture through much of the column.

Extended Outlook...Higher chances of MVFR/IFR ceilings and
visibility in thunderstorms will develop Monday and Tuesday as a
front stalls in the area.

&&

.MARINE...
Through Monday night...In general, expect southwest winds at 10 to
15 KT with seas of 2 to 3 FT through the period.  Speeds near
convection and in sea breeze zones could be higher at times,
especially through early evening.

Tuesday through Friday...Southwest flow 10 to 15 kts around
Bermuda high will continue through the week, but may get
disrupted a bit with a more SW-W flow Tues into midweek as a
front/trough drops into the Carolinas. Overall, Bermuda High
will dominate with seas 2 to around 3 ft mixing with a slightly
longer period S-SE swell.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...ILM
NEAR TERM...31
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...43
MARINE...RGZ/31
Hazardous weather outlook, Jul 18, 3:40 PM EDT, 1 hour 53 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
340 PM EDT Sun Jul 18 2021

AMZ250-252-254-256-NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-
039-054>056-058-059-191945-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown-
Central Horry-Northern Horry-
340 PM EDT Sun Jul 18 2021

This Hazardous Weather Outlook is for the adjacent Coastal Waters,
southeast North Carolina and northeast South Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-191945-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-
340 PM EDT Sun Jul 18 2021

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

31

In the hours before

Special weather statement, Jul 18, 4:47 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Wilmington NC
447 PM EDT Sun Jul 18 2021

NCZ087-SCZ017-023-024-032-033-182115-
Robeson NC-Marion SC-Marlboro SC-Dillon SC-Florence SC-Darlington SC-
447 PM EDT Sun Jul 18 2021

...SPECIAL WEATHER STATEMENT FOR SOUTHERN ROBESON...NORTHERN
FLORENCE...DILLON...DARLINGTON...NORTHERN MARION...AND MARLBORO
COUNTIES UNTIL 515 PM EDT...

At 446 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hartsville to Mullins. Movement was
northeast at 35 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

At 429 pm, the Florence airport reported a wind gust to 47 mph.

Locations impacted include...
Bennettsville, Hartsville, Marion, Dillon, Darlington, Mullins,
Fairmont, Latta, Rowland, Quinby, Lake View, Clio, Sellers, Boardman,
Blue Brick, Hamer, Brownsville, Darlington Raceway, Swift Creek and
Floyd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3447 8008 3450 7999 3449 7996 3449 7989
      3453 7983 3461 7981 3461 7978 3465 7980
      3469 7987 3468 7985 3448 7887 3444 7896
      3440 7897 3438 7901 3435 7901 3426 7913
      3422 7914 3418 7919 3412 7922 3432 8017
TIME...MOT...LOC 2046Z 213DEG 30KT 3435 8006 3418 7924

TRA
Local storm report, Jul 18, 4:54 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
454 PM EDT SUN JUL 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     4 ESE OLANTA            33.92N  79.87W
07/18/2021                   FLORENCE           SC   SOCIAL MEDIA

            LARGE PINE LIMBS BLOWN DOWN DURING THUNDERSTORM

&&

EVENT NUMBER ILM2100113

MORGAN
Special weather statement, Jul 18, 5:14 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Wilmington NC
514 PM EDT Sun Jul 18 2021

SCZ023-182145-
Darlington SC-
514 PM EDT Sun Jul 18 2021

...STRONG THUNDERSTORM MAY BRING GUSTY WINDS AND HAIL TO HARTSVILLE
AND SOCIETY HILL IN DARLINGTON COUNTY UNTIL 545 PM EDT...

At 513 PM EDT, Doppler radar was tracking a strong thunderstorm near
Auburn and Hartsville, moving northeast at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hartsville, North Hartsville and Society Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3448 8006 3449 8005 3449 8002 3450 7999
      3450 7997 3449 7996 3450 7992 3449 7990
      3451 7987 3452 7986 3453 7983 3452 7985
      3433 8004 3438 8011
TIME...MOT...LOC 2113Z 215DEG 13KT 3443 8000

TRA
Local storm report, Jul 18, 5:15 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
515 PM EDT SUN JUL 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     7 SW SELLERS            34.20N  79.54W
07/18/2021                   MARION             SC   DEPT OF HIGHWAYS

            TREE IN ROADWAY INTERSTECTION OF US 76 AND HASSIE RD.

&&

EVENT NUMBER ILM2100114

RGZ
Special weather statement, Jul 18, 5:21 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Wilmington NC
521 PM EDT Sun Jul 18 2021

NCZ087-096-099-182145-
Robeson NC-Columbus NC-Bladen NC-
521 PM EDT Sun Jul 18 2021

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN ROBESON...WEST CENTRAL
BLADEN AND NORTHWESTERN COLUMBUS COUNTIES UNTIL 545 PM EDT...

At 521 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bingham to near Evergreen. Movement was
northeast at 20 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Fairmont, Bladenboro, Boardman, Abbottsburg, Butters, Proctorville,
Mcdonald, Orrum and Raynham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3462 7919 3456 7867 3440 7884 3448 7928
TIME...MOT...LOC 2121Z 223DEG 16KT 3440 7948 3446 7883

TRA
Special weather statement, Jul 18, 5:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
533 PM EDT Sun Jul 18 2021

NCZ087-096-182230-
Robeson NC-Bladen NC-
533 PM EDT Sun Jul 18 2021

...STRONG THUNDERSTORMS WITH GUSTY WINDS WILL SWEEP ACROSS ROBESON
AND WESTERN BLADEN COUNTIES UNTIL 630 PM EDT...

At 532 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rowland to near Abbottsburg. Movement was
north at 25 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Lumberton, Elizabethtown, Red Springs, Pembroke, Fairmont, St.
Pauls, Bladenboro, Rowland, Boardman, Rex, Ammon, Butters,
Hestertown, Shannon, Buie, White Oak, Elrod and Smiths.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3490 7894 3484 7890 3485 7880 3485 7849
      3484 7848 3447 7867 3446 7882 3448 7887
      3446 7890 3445 7894 3450 7930 3484 7923
      3483 7919 3495 7903
TIME...MOT...LOC 2132Z 202DEG 20KT 3454 7924 3449 7876

TRA

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 2:20 PM EDTSpecial Weather StatementILMBrunswick25 min
Jul 18, 2:41 PM EDTSpecial Weather StatementILMPender34 min
Jul 18, 3:10 PM EDTSpecial Weather StatementILMOnslow35 min
Jul 18, 3:19 PM EDTAreal Flood AdvisoryILMNew Hanover, Pender63 min
Jul 18, 3:51 PM EDTSpecial Weather StatementILMColumbus24 min
Jul 18, 4:56 PM EDTSevere Thunderstorm WarningILMColumbus, Robeson34 min
Jul 18, 5:21 PM EDTSpecial Weather StatementILMRobeson24 min
Jul 18, 3:05 PM EDTSpecial Weather StatementILMHorry55 min
Jul 18, 3:24 PM EDTSpecial Weather StatementILMWilliamsburg66 min
Jul 18, 3:28 PM EDTSpecial Weather StatementILMHorry17 min
Jul 18, 3:58 PM EDTSevere Thunderstorm WarningILMFlorence, Williamsburg32 min
Jul 18, 4:30 PM EDTSpecial Weather StatementILMFlorence, Marion30 min
Jul 18, 4:47 PM EDTSpecial Weather StatementILMDarlington, Dillon, Marlboro28 min
Jul 18, 5:14 PM EDTSpecial Weather StatementILMDarlington31 min

Nearby

Special Weather Statements in North Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.